(Closed) Anti-depressants

posted 7 years ago in Wellness
Post # 3
Member
147 posts
Blushing bee
  • Wedding: October 2014

Have not been on them, but am finishing up pharmacy school so I have a few tips. Stick it out for a couple weeks, it takes a while for the drug to reach the full effect in your body and for your body to get used to the medication. There are many different anti-depressants out there because not everyone reacts to them the same way, even if they work similarly. I’m sorry to hear that you are going through so much, but I hope that this will give you the push you need to get through it. Best of luck, and please PM me if you have any other questions!

Post # 5
Member
7777 posts
Bumble Beekeeper

I was never on Effexor, but my dad was. One thing I noticed with him was that if he missed ONE pill, he turned into a raging beast. We could always tell when he had forgotten to take it. (His depression manifests as anger most of the time, so it was fairly obvious.)

I was on Prozac for quite a while and I felt like it was a good fit for me. It really helped regulate my moods and it helped a LOT with my insomnia issues. The SSRIs in it did give me headaches though, which I believe is fairly common with medications containing SSRIs.

Post # 6
Member
630 posts
Busy bee
  • Wedding: November 2011

I’ve been on quite a few anti-depressants. It was hard to find one that worked for me, and that ended up being Wellbutrin. I haven’t been on effexor, but I’ve heard of it. The problem with the other anti-depressants I was on (Celexa, Prozac, Zoloft) was that they all made me suicidal. I ended up in the hospital after all of them. They were all SSRI’s. Wellbutrin (and Effexor) are SNRI’s. I’m not going to explain the difference, you can look that up, but they are different classes of anti-depressants; they work differently. Wellbutrin does make it harder for me to sleep though.

So yeah, it can be trying to find one that works for you, but I am much less depressed now.

Post # 8
Member
630 posts
Busy bee
  • Wedding: November 2011

@gogogiraffes: Essentially, yes. It’s more common for teens to become suicidal when they take anti-depressants, and I’m young, so that may be why I have more trouble. But, your doctor will probably say, if you feel suicidal at all, to go to a doctor right away because it’s most likely the medication, and you can try something else if you’re still up for it. I discussed with my psychiatrist about my sleeping issues, so she put me on the extended-release of Wellbutrin and that works better.

Post # 10
Member
3968 posts
Honey bee
  • Wedding: September 2014

I have been on Lexapro. Luckily, it worked for me (I didn’t have to try a lot of different ones to find the right fit). I have no side effects, the only thing that might be side effects is I feel that I’m very thirsty often (not sure if it’s related) and I feel like at night, 8 hours of sleep isn’t always enough. Once I fall asleep, I can be out for 10 hours, easy! But it has really helped me.

Post # 12
Member
2815 posts
Sugar bee
  • Wedding: March 2012

I feel like I’ve been on everything except Effexor…. Paxil, Prozac, Zoloft, Lexapro/Celexa, Cymbalta.  I currently take Celexa and Wellbutrin and so far so good.  I have been on anti-depressants since I was 16 and have to change them every couple of years because they stop working.  I can definitely tell if I miss some pills (not just one though).  I had a hard time for a while having to take a pill to be “normal”, but I finally came to my senses.  Sometimes you need meds and it’s better to take them than to not.  Definitely make sure you stick it out for a month or so.  They usually take a few weeks to start working.  

Post # 13
Member
3968 posts
Honey bee
  • Wedding: September 2014

@gogogiraffes: I’m so sorry! My dry mouth I don’t think is that bad… I just feel like I am often thirsty… but I never know if it’s just that I’m not drinking as much as I really naturally should. I do want to mention, though, a friend of mine was on Lexapro and gained weight, though I’m not sure how much they are related, I had no such gain at all! if anything I gained back from the weight I had lost from being so miserable and skipping meals.

Post # 14
Member
3968 posts
Honey bee
  • Wedding: September 2014

And I second it, that if you start on one, follow your doctors istructions to increase up or down slowly, and give it a couple of weeks to kick it. It’s not like advil where your headaches gone in a half hour. It takes time to build up in your system, I guess. By the end of my first week from being a nervous anxious not sleeping or eating mess, I was finally able to function like “me.”

Post # 16
Member
3968 posts
Honey bee
  • Wedding: September 2014

@gogogiraffes: It might not affect you that way, I don’t want to scare you away from them. And honestly, let’s say you try a particular drug and it doesn’t FEEL right (you don’t feel any better, or it’s worse) you tell your dr and you try a new one. Everyone’s brain chemistry is different.

The topic ‘Anti-depressants’ is closed to new replies.

Find Amazing Vendors